How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Robert Fernando Your Own Question
Robert Fernando
Robert Fernando, Doctor
Category: Health
Satisfied Customers: 6680
Experience:  MBBS, Experienced Family Physician
8493425
Type Your Health Question Here...
Robert Fernando is online now
A new question is answered every 9 seconds

Ive been on Citalopram 10mg low dose for 2 days now, taken

This answer was rated:

I've been on Citalopram 10mg low dose for 2 days now, taken in the morning. Doctor wants me to start Omeprazole for stomach acid. I've taken 1 Omeprazole tonight before dinner. After reading about it online, I see that taking these two medicines can cause an interaction. Since Citalopram is such a low dose, should I be worried? What "adverse" reactions should I be looking for?
Hello,
Welcome to justanswer.com and thank you for your question.
I am going to assist you with your question.

Well, You have been started with low dose of Citalopram 10 mg, and you are taking this in morning.

Combination of Citalopram and Omeprazole would increase the risk of certain side effects, including an irregular heart rhythm that may be serious or life-threatening.

According to studies, The Citalopram causes prolongation of QT interval and can cause heart rhythm abnormalities when taken in combination with Omeprazole.

I can understand, that there is a good time gap between intake of Citalopram and Omeprazole. But you need to consult your doctor and then only use these medications for long term. Though short term combination, would not cause any serious effects.

You should check for these reactions-
Sudden dizziness, Lightheadedness, Fainting, Shortness of breath, or fast or pounding heartbeats.

Though, you have been prescribed with low dosage of Citalopram, still long term use with Omeprazole may cause serious effects.

I would recommend that you visit your primary doctor and discuss this issue.

Please let me know how I can be of further assistance.
My goal is to provide you with excellent service – if you feel you have gotten anything less, please reply back, I am happy to address follow-up questions.













Customer: replied 3 years ago.

So by taking it this once (the omeprazole), tonight, I shouldn't experience any side effects, but I could if both are used together long term? I don't plan on taking the omeprazole again until speaking with my doctor. Would it be alright to take my 3rd dose of Citalopram tomorrow morning, even though I took omeprazole tonight?

Dear Customer, Thanks for asking follow up question.
I am happy to answer you further.

Yes, taking Omeprazole on occasion with Citalopram, would not cause any adverse effects.
Yes, you should continue with Citalopram, from tomorrow.
Please don't use this combination for long term.
You can take omeprazole tonight.

Please let me know how I can be of further assistance.
My goal is to provide you with excellent service – if you feel you have gotten anything less, please reply back, I am happy to address follow-up questions.

Robert Fernando and 2 other Health Specialists are ready to help you